when taking warfarin,is it normal to cough up bloody sputum when your blood test shows the warfarin dose is to high,and when the dose is decreased then the bloody sputum stops.The person does have a persistant cough first thing in the mornings..From pearlyshells.
I am on coumadin (warfarin) long term due to having a pulmonary embolism as well as other high risk problems. If the INR level is too high then a person would be more predisposed to bleed..their blood would be too thin. Coughing up blood warrants a talk with the doctor...especially because the INR levels are high. It sounds like this person might be coughing so hard that if his blood is already too thin, he will burst a few small capillaries and bleed some. It also makes sense that if the levels are within range (INR levels) then he will be less likely to bleed with his coughing. If his doctor is unaware of his bleeding, then he should talk to him or her about it....Sunny
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.